Tags: yogurt | digestive | health | lactobacillus | colitis

Can Yogurt Really Help My Digestive System?

Friday, 03 May 2013 09:52 AM

By Peter Hibberd, M.D.

Question: I have ulcerative colitis, and take Sulfasalazine. Can I also take lactobacillus, without side effects?

Dr. Hibberd’s answer:
 
Yes. Ulcerative colitis causes an inflammation of the bowel lining, and flare ups are often prevented by regular Sulfasalazine use. Lactobacillus is an integral component of yogurt, and its use has been associated with restoration of normal, healthy gut bacteria and normal bowel function after antibiotic use, injury, or inflammation.
 
While lactobacillus use is not part of the conventional treatment protocol for UC, its use shouldn’t pose any harmful effects. At the very least, we know that the surface of the colon is disturbed with UC flares, and is likely that live culture lactobacillus use may be useful in promoting bowel healing and a return to normal bowel function.
 
Editor’s Note: New 'Obamacare Survival Guide' Reveals Dangers Ahead for Your Healthcare

© 2015 NewsmaxHealth. All rights reserved.

1Like our page
2Share
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved